I am concerned that following whiplash my Doctor injected botox into my neck muscle. Now I'm having difficulty swallowing,eating, stiff neck, opening my mouth and the feeling of a lump in my throat. .
After Botox Injection I Now Have a Stiff Neck and Difficulty Opening Mouth and Swallowing, is this normal?
Doctor Answers (5)
Botox in neck
If you are having difficulty swallowing and opening your mouth,, you should contact your doctor immediately to make sure you are ok.
Botulinum toxin (Dysport and Botox) into neck muscles followed by difficulty swallowing
This is a serious and concerning side effect of Botulinum toxin (Dysport and Botox) and you should discuss this with your surgeon. You may require monitoring.
Botox - whiplash
You should go back to your doctor who injected you immediately and tell him/her about the symptoms you are having. I'm sure he/she'd want to know about your symptoms and make sure there isn't some other underlying problem.
Dr. Cat Begovic M.D.
You might also like...
Botox injections in the neck
The symptoms you described can be attributed to either your neck injury or to the Botox injections. Neck injury (Whiplash) will create spasms to your neck muscles with some of the effects you are describing. But the fact that you are having difficulty swallowing could be due to the temporary effect of Botox on some of the muscles that are involved in the swallowing process. Such effects are usually very short lived (few days to about 2 weeks).
Botox for whiplash
Depending on which site(s) were injected, there may be improvement of the whiplash effect, but secondary and temporary changes in nearby muscles that might be worthwhile in order to decrease the whiplash muscular painful spasm. Secondary effects can occur depending where in the neck the treatment is, in terms of swallowing and neck movement and swallowing.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.